Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 14, 2021, 6:49 PM MDT for Iron County, Utah. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2021, 6:49 PM MDT (00:49 UTC)
- Expired
- Jul 14, 2021, 7:30 PM MDT
- In force
- 41 min
- Issued by
- NWS Salt Lake City, UT
County Iron County, UT
The radar
The Cedar City radar (KICX), 75 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 2860 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
230 WWUS85 KSLC 150049 SPSSLC Special Weather Statement National Weather Service Salt Lake City UT 649 PM MDT Wed Jul 14 2021 UTZ122-125-150130- Southwest Utah UT-Southern Mountains UT- 649 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAVER AND NORTHWESTERN IRON COUNTIES UNTIL 730 PM MDT... At 648 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 33 miles northwest of Enoch, or 34 miles southwest of Milford...moving southeast at 35 mph. Wind gusts up to 50 mph have been observed at Brimstone Reservoir. Locations impacted include... Lund. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3801 11394 3831 11355 3811 11287 3768 11327 TIME...MOT...LOC 0048Z 312DEG 32KT 3808 11351 $$ Church
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 14, 3:54 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 14, 3:54 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 354 PM MDT Wed Jul 14 2021 .SYNOPSIS...High pressure will slowly build across the region through the remainder of the week bringing a slight warming trend. Moisture will remain in place across central and southern Utah during this time. && .SHORT TERM (Through 12Z Saturday)...Mid level ridging remains centered across southern NV/southeastern CA this afternoon, maintaining a light west-northwesterly flow aloft across the forecast area. Ample boundary layer moisture across central and southern Utah is fueling thunderstorms capable of producing very heavy rainfall along with hail this afternoon across south central Utah, and these will continue to propagate southward through early evening. Meanwhile further west, convection across western Beaver and northwestern Iron counties is expected to grow upscale as it propagates southward through this evening through southwestern Utah, likely reaching the St George area mid to late evening. This convection is expected to become outflow dominant as it grows upscale allowing for faster forward/southward propagation, and the better instability looks to reside along the NV border or just west of the CWA. As such have held off on expanding the Flash Flood Watch further west, although heavy rainfall will certainly be possible. The upstream ridge is forecast to slowly amplify and spread east through the remainder of the short term. Moisture will remain in place resulting in another round of convection capable of producing heavy rainfall across central and southern Utah. However overall coverage will trend downward each day, while temperature trend slightly upward. Given the expected down-drainage storm motions Thursday may need to consider another Flash Flood Watch for southern and eastern valleys. .LONG TERM (after 12Z Saturday)...The extended period will be dominated by the ridge; initially positioned over the 4 Corners on Saturday but will expand and move northward to over SW Wyoming by Monday forward. This will provide mainly dry and hot conditions across northern Utah through Monday then a slight increase in chances Monday through Wednesday as the ridge moves farther north and allows some southerly flow to reach into northern Utah. Meanwhile, the south will initially just have isolated afternoon showers and thunderstorms from lingering moisture on Saturday, but will increase to scattered activity by Sunday and continue through Wednesday as deeper moisture from the southeast is imported from around the base of the ridge. Temperatures will continue to be above normal through the period with the highest temperatures across the north coming Sunday and Monday at about 5-9 degrees above normal, but then some cooling due to increased clouds will occur Tuesday and Wednesday. Across the south temperatures will be about 1-4 degrees above normal through the period. .AVIATION...KSLC...Light and variable winds will become predominantly northwest at light speeds through about 04Z. However, there is a 20% chance of thunderstorms impacting the terminal about 00-02Z with outflow wind potential of 35-40kt. Winds will shift to southeast after 04Z. Rest of Utah and southwest Wyoming...Scattered showers and thunderstorms are expected south of an east-west line near Provo this afternoon through midnight. Locally heavy rain could reduce visby to MVFR levels. Microburst winds to 40kts are possible with any shower or thunderstorm. Isolated thunderstorms are possible south between the latitudes of Ogden and Provo into early evening. Most convection will end by midnight in all areas. && .FIRE WEATHER...Monsoonal moisture will remain in place across central and southern Utah through Thursday. This will continue to bring showers and thunderstorms capable of producing heavy rainfall through this evening, and again Thursday afternoon and evening. Meanwhile, along the northern edge of this moisture, isolated dry thunderstorms are possible across portions of northern Utah through this evening and again Thursday. High pressure developing to the west of the area will gradually move east late in the week into the upcoming weekend. This will bring a drying and slight warming trend Friday into Saturday. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flash Flood Watch until 10 PM MDT this evening for UTZ128>131. WY...None. && Seaman/Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 14, 4:32 AM MDT, 14 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 432 AM MDT Wed Jul 14 2021 UTZ101>131-WYZ021-151045- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 432 AM MDT Wed Jul 14 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms will develop once again today, with the greatest chances across central and southern Utah this afternoon and evening, where locally heavy rainfall may lead to the potential for isolated flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional showers and thunderstorms are in the forecast both Thursday and Friday, although areal coverage will become gradually less extensive during this time. Hot temperatures will again build into Utah and southwest Wyoming this weekend with near- record high temperatures once again possible. Monsoonal moisture is expected to gradually expand northward by early next week bringing renewed shower and thunderstorm chances. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 14, 5:04 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
504 PM MDT Wed Jul 14 2021
UTZ101-102-105-106-111-142345-
Salt Lake Valley UT-Utah Valley UT-Tooele and Rush Valleys UT-
Great Salt Lake Desert and Mountains UT-Wasatch Mountains South of I-
80 UT-
504 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SALT LAKE...
NORTHWESTERN UTAH AND EAST CENTRAL TOOELE COUNTIES UNTIL 545 PM
MDT...
At 503 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Bingham Canyon Mine, or 9 miles southeast of
Tooele...moving east at 20 mph.
Penny size hail and wind gusts up to 45 mph will be possible.
Locations impacted include...
Sandy, West Jordan, South Jordan, Lehi, Draper, Riverton, Pleasant
Grove, Cottonwood Heights, Midvale, American Fork, Herriman, Eagle
Mountain, Lindon, Alpine, Bluffdale, Cedar Fort, Ophir, Camp
Williams, Granite and Little Cottonwood Creek Valley.
This includes Interstate 15 between mile markers 275 and 296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4029 11226 4056 11223 4062 11178 4045 11175
4027 11177
TIME...MOT...LOC 2303Z 273DEG 16KT 4047 11214
ChurchSpecial weather statement, Jul 14, 5:06 PM MDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 506 PM MDT Wed Jul 14 2021 UTZ113-121-150000- San Rafael Swell UT-Wasatch Plateau/Book Cliffs UT- 506 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EMERY COUNTY UNTIL 600 PM MDT... At 505 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 20 miles southeast of Wellington, or 26 miles southeast of Price...moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Woodside. This includes US Route 6 between mile markers 276 and 292. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3922 11074 3939 11059 3923 11013 3898 11040 TIME...MOT...LOC 2305Z 307DEG 15KT 3927 11058 Church
Special weather statement, Jul 14, 5:20 PM MDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
520 PM MDT Wed Jul 14 2021
UTZ125-127-128-150000-
South Central Utah UT-Bryce Canyon Country UT-Southern Mountains UT-
520 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD AND NORTH
CENTRAL KANE COUNTIES UNTIL 600 PM MDT...
At 520 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Bryce Canyon National Park, or 35 miles west
of Escalante...moving southeast at 10 mph.
Penny size hail will be possible.
Locations impacted include...
Henrieville, Bryce Canyon National Park, Tropic, Cannonville and
Rubys Inn.
This includes Utah Route 12 between mile markers 7 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3768 11238 3770 11236 3776 11216 3758 11196
3743 11226
TIME...MOT...LOC 2320Z 324DEG 9KT 3766 11224
ChurchSpecial weather statement, Jul 14, 5:42 PM MDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
542 PM MDT Wed Jul 14 2021
UTZ106-111-116-150030-
Utah Valley UT-Eastern Juab/Millard Counties UT-
Wasatch Mountains South of I-80 UT-
542 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JUAB AND
SOUTHWESTERN UTAH COUNTIES UNTIL 630 PM MDT...
At 541 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 7 miles west of Utah Lake, or 13 miles west of
Provo...moving southeast at 25 mph.
Penny size hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Provo, Payson, Spanish Fork, Springville, Eagle Mountain, Santaquin,
Mapleton, Salem, Elk Ridge, Woodland Hills, Rocky Ridge, Benjamin,
Palmyra, Lake Shore, Spring Lake, Utah Lake, West Mountain, Elberta,
Saratoga Springs and Genola.
This includes the following highways...
Interstate 15 between mile markers 240 and 265.
US Route 6 between mile markers 150 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4016 11213 4032 11190 4017 11152 3999 11162
3988 11191
TIME...MOT...LOC 2341Z 309DEG 21KT 4020 11191
ChurchSpecial weather statement, Jul 14, 6:20 PM MDT, 29 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
620 PM MDT Wed Jul 14 2021
UTZ120-121-150100-
San Rafael Swell UT-Castle Country UT-
620 PM MDT Wed Jul 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EMERY COUNTY UNTIL 700
PM MDT...
At 619 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 9 miles southwest of
Green River to 13 miles southeast of Clawson...and moving southeast
at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible.
These storms will remain over mainly rural areas of southern Emery
County.
This includes the following highways...
Interstate 70 between mile markers 112 and 158.
US Route 6 between mile markers 294 and 300.
Utah Route 24 between mile markers 140 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3871 11099 3910 11102 3905 11025 3888 11016
3886 11017 3886 11015 3875 11009 3873 11012
3871 11008 3869 11010 3865 11004
TIME...MOT...LOC 0019Z 332DEG 17KT 3892 11031 3898 11095
ChurchSpecial weather statement, Jul 14, 6:49 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 649 PM MDT Wed Jul 14 2021 UTZ122-125-150130- Southwest Utah UT-Southern Mountains UT- 649 PM MDT Wed Jul 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BEAVER AND NORTHWESTERN IRON COUNTIES UNTIL 730 PM MDT... At 648 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 33 miles northwest of Enoch, or 34 miles southwest of Milford...moving southeast at 35 mph. Wind gusts up to 50 mph have been observed at Brimstone Reservoir. Locations impacted include... Lund. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3801 11394 3831 11355 3811 11287 3768 11327 TIME...MOT...LOC 0048Z 312DEG 32KT 3808 11351 Church
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:20 PM MDT | Special Weather Statement | SLC | Emery | 40 min |
| Jul 14, 6:25 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Washington | 50 min |
| Jul 14, 7:07 PM MDT | Flash Flood Warning | SLC | Kane, Washington | 3 hr |
| Jul 14, 7:53 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 69 min |
| Jul 15, 2:53 AM MDT | Flash Flood Watch | SLC | Beaver, Emery, Garfield, Iron, Kane, Piute and 4 more | 25 hr |
| Jul 15, 4:43 PM MDT | Special Weather Statement | SLC | Carbon | 47 min |
| Jul 15, 5:01 PM MDT | Special Weather Statement | SLC | Garfield | 44 min |
| Jul 15, 5:03 PM MDT | Special Weather Statement | SLC | Tooele | 57 min |
| Jul 15, 5:29 PM MDT | Special Weather Statement | SLC | Weber | 61 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.